How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

I have taken Celebrex for a week. I have broken out with a

This answer was rated:

I have taken Celebrex for a week. I have broken out with a severe rash on legs, arms, back, and chest.

I am also taking Paxil, Wellbutrin, cardizem CD, Losartan Potassium, Crestor, Lovothyroxine, Lyrica, Bayer Aspirin, fish oil and CoQ10.

Where are the probable adverse reactions coming from and what do I do?

Can you describe the rash for me and does it itch? How soon after you started the Celebrex did the rash appear?

Customer: replied 4 years ago.
The rash is more like welts. Irregular shaped, dark pink. On my back it looks like a web of connected welts.

There is little itch. It appeared about 1 1/2 weeks after starting Celebrex.
OK--any allergies that you know of? Any new detergents, soaps, foods, etc.?
Customer: replied 4 years ago.
No allergies that I know of.

Nothing new entered into my environment that I know of
I'm sorry just to be clear--when did you start the Celebrex exactly, when did the rash appear exactly, and are you still taking the Celebrex?
Customer: replied 4 years ago.
I began Celebrex June 19th. The rash first began to appear on my legs during the evening of Friday, June 29th.

I have stopped taking Celebrex.
OK. While this could be an allergic reaction to the Celebrex, I would expect something like that to begin within 24 to 36 hours after you began taking it. This does, however, sound like urticaria--hives, and therefore an allergic reaction, but oftentimes a particular reason for it isn't found. If Benadryl didn't help, you can try Zyrtec and calendula cream topically, but at this stage I would either give you a course of oral Prednisone or a cortisone injection to clear this up.
Dr. Chip and other Health Specialists are ready to help you